Jump to content


Click here to find a mentally interesting date at No Longer Lonely Keep Crazymeds on the air. Donate some spare electronic currency you have floating around The Cloud





Luvox Withdrawal


  • Please log in to reply
3 replies to this topic

#1 In_Remission_vitalsign0

In_Remission_vitalsign0
  • Guests

Posted 26 March 2009 - 06:12 AM

Ok I've been taking Luvox (50mgs) and Xanax (.5mgs) every night for the past 12 years. Why is tapering off of 50mgs so damn hard? I have tried breaking up the pill into 8ths (about 6mgs) and I still get withdrawal. I get symptoms like hot flashes, cold hands/feet, brain zaps, etc.

Anything you can think of to help? I don't take enough of the medicine for it to be effective and I've really only stayed on it to avoid the withdrawals. Any guidance? Thanks!





#2 creepy

creepy

    Would-be Neurologist

  • Members
  • PipPipPip
  • 1,685 posts
  • Diagnoses:MDD
  • Current Meds:200mg sertraline 300mg lamotrigine
  • Location:Hell

Posted 26 March 2009 - 06:51 AM

Ask the doc about adding some prozac to help taper off of luvox?
  • 0
Zombiez ate my brain
and spat it back out, blecch...

#3 In_Remission_ACF

In_Remission_ACF
  • Guests

Posted 26 December 2009 - 10:52 AM

Ok I've been taking Luvox (50mgs) and Xanax (.5mgs) every night for the past 12 years. Why is tapering off of 50mgs so damn hard? I have tried breaking up the pill into 8ths (about 6mgs) and I still get withdrawal. I get symptoms like hot flashes, cold hands/feet, brain zaps, etc.

Anything you can think of to help? I don't take enough of the medicine for it to be effective and I've really only stayed on it to avoid the withdrawals. Any guidance? Thanks!



My friend, I feel your pain! I have been able to taper down from 200mg to 50mg. That wasn't too bad. But trying to get away from the 50mg is still a struggle. Cutting those pills can be frustrating and who really knows if you are getting an accurate dose. What I have been trying to do is take the 50mg every other day for say 10-20 days. I notice that I didn't always feel the withdrawl symptoms unitl 5 days or so after my last adjustment. That's why I say give it at least 10 days. Then extended the distance by 2 days for 10-20 days and and 3 and so on. My goal is to get to where I'm taking 50mg every 5 days for 10-20 days and then just quit after that. Hopefully my body/brain will be able to tolerate it.

I don't mind so much the symptoms as mine seem to only reallybe bad for a few hours and then I'm ok. I have experienced bad headaches and nausea when I tried cold turkey, though. That's when I get back on my regiment and try to remain patient. I pray that helps!

#4 In_Remission_fatcharlie

In_Remission_fatcharlie
  • Guests

Posted 17 March 2010 - 03:15 PM

You could always ask to be prescribed Fluvoxamine, which is generic Luvox. It may come in smaller dose sizes. Currently I have a 25mg prescription. My only experience with Luvox is Luvox CR and it only comes in 100mg and 150mg capsules, as far as I know. Skipping days is not a good way to taper at all.

Edited by fatcharlie, 17 March 2010 - 03:20 PM.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users





Keep Crazymeds on the air. Donate some spare electronic currency you have floating around The Cloud